Alert archive / Florida / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 24, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at May 2, 2003, 3:45 PM EDT for Miami-Dade County, Florida. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 2, 2003, 3:45 PM EDT (19:45 UTC)
- Expired
- May 2, 2003, 4:15 PM EDT
- In force
- 30 min
- Issued by
- NWS Miami, FL
- Area
- Counties, with a storm outline in the text
County Miami-Dade County, FL
The radar
The Miami radar (KAMX), 15 km from the middle of the area, began a volume at 19:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 7.8 hours before the alert went out and 36 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1085 J/kg
- Mixed-layer CIN
- -69 J/kg
- Mixed-layer LCL
- 671 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
582 WUUS52 KMFL 021945 SVRMIA FLC086-022015- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIAMI FL 343 PM EDT FRI MAY 2 2003 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL MIAMI-DADE COUNTY IN SOUTHEAST FLORIDA * UNTIL 415 PM EDT * AT 343 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH DAMAGING WINDS OVER THE REDLANDS... MOVING SOUTHEAST AT 20 MPH. * SOME LOCATIONS NEAR THE PATH OF THE STORM THROUGH 415 PM EDT... THE REDLANDS AND HOMESTEAD... NARANJA AND PRINCETON... GOULDS AND PERRINE... BLACK POINT HAIL...FREQUENT LIGHTNING...VERY HEAVY RAIN AND STRONG DAMAGING WINDS ARE LIKELY WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER UNTIL THE STORM PASSES. REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. OR YOU CAN ALSO CALL THE NATIONAL WEATHER SERVICE IN MIAMI DIRECTLY AT 305 229 4522 TO REPORT SEVERE WEATHER. LAT...LON 2568 8051 2552 8060 2520 8008 2543 7993 .END WARNER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 2, 3:05 PM EDT, 40 minutes earlier.
Area forecast discussion, May 2, 3:05 PM EDT, 40 minutes before
SOUTH FLORIDA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI 305 PM EDT FRI MAY 2 2003 CURRENTLY...SFC LOW OFF THE CAROLINAS WITH LOW LVL TROUGH EXTENDING SSW THROUGH ANDROS. SATELLITE VIS IMAGES SHOWING EXTENSIVE CLOUDINESS NEAR AND DOWNSTREAM THE AXIS OF THIS TROUGH. DRY AIRMASS SITTING OVER SOUTH FLORIDA...HOWEVER A LINE OF SHWRS/TSTMS HAS DEVELOPED OVER MIAMI-DADE PRODUCING WIND GUSTS GREATER THAN 28 KTS AT THE OFFICE. SHORT TERM...SFC LOW WILL CONTINUE TO MOVE NE JUST OF ERN SEA BOARD. ANOTHER LOW AND ASSOCIATED FRONT WILL MOVE SE THROUGH S FL PENINSULA THROUGH SUNDAY....HOWEVER ANY WX ASSOCIATED WITH THIS SYSTEM WILL REMAIN AWAY FROM OUR AREA. A HIGH PRESSURE RIDGE WILL THEN BUILD OVER THE WRN ATLANTIC AND ACROSS OUR AREA THROUGH THE REST OF THE EXTENDED FORECAST PERIOD. WILL KEEP A SLIGHT CHANCE OF SHWRS/TSTMS THROUGH THE PERIOD MAINLY INLAND AREAS TO ACCOUNT FOR AFTERNOON SEA BREEZES AND DIURNAL HEATING EFFECTS. MARINE...WINDS SHOULD BE LIGHT AND VARIABLE FOR THE MOST PART AS THE PRESSURE GRADIENT REMAIN FAIRLY RELAXED THROUGH THE SHORT TERM. A SLIGHT INCREASE IN WIND SPEED WILL BE INDICATED TUE AND WED AS THE HIGH PRESSURE RIDGE BUILDS WESTWARD JUST NORTH OF THE AREA BUT STILL...WINDS AND SEAS SHOULD REMAIN WELL BELOW SCA CRITERIA. FIRE WEATHER...MEAN RH TO REMAIN WELL ABOVE 35% THROUGH THE PERIOD. PBI BB 069/088 071/088 073 22020 FLL BB 073/088 074/088 076 22020 MIA BB 074/089 073/089 076 00020 APF BB 071/086 071/086 071 00020 .MIA...NONE. GARCIA
Hazardous weather outlook, May 2, 5:00 AM EDT, 10 hours 45 minutes before
FLZ063-066>075-021500- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIAMI FL 500 AM EDT FRI MAY 2 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY ...AFTERNOON THUNDERSTORMS EXPECTED MAINLY INTERIOR AND EAST... SCATTERED AFTERNOON SHOWERS AND THUNDERSTORMS CAN BE EXPECTED TO AFFECT THE EAST COAST METROPOLITAN AREAS...WHILE IN THE INTERIOR AND WEST COAST AREAS...WIDELY SCATTERED AFTERNOON SHOWERS AND THUNDER -STORMS CAN BE EXPECTED. STEERING WINDS WILL MOVE THE ACTIVITY FROM WEST TO EAST ACROSS THE PENINSULA AND THE WEST COAST ACTIVITY WILL BE INLAND. THE MAIN THREAT FROM THE THUNDERSTORMS WILL BE THE OCCASIONAL CLOUD TO GROUND LIGHTNING STRIKES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. ADDITIONAL INFORMATION AND DETAILED GRAPHICS CAN BE FOUND ON THE NATIONAL WEATHER SERVICE WEB SITE AT MIAMIWEATHER.INFO. FOR INFORMATION IN SPANISH, VISIT OUR WEB SITE AT ELTIEMPOENMIAMI.INFO. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Special weather statement, May 2, 2:53 PM EDT, 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 253 PM EDT FRI MAY 2 2003 FLZ074-021930- 253 PM EDT FRI MAY 2 2003 STRONG THUNDERSTORMS WILL MOVE THROUGH EASTERN MIAMI DADE COUNTY FROM THE WEST KENDALL AREA EAST TO THE MIAMI BEACH AREA. THESE STORMS WILL PRODUCE SMALL HAIL AND WIND GUSTS TO 35 MPH. MOVEMENT WILL BE TO THE EAST SOUTHEAST AT 10 MPH. RADER
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 2:44 PM EDT | Special Marine Warning | MFL | 31 min | |
| May 2, 3:21 PM EDT | Special Marine Warning | MFL | 54 min | |
| May 2, 3:21 PM EDT | Special Marine Warning | MFL | 54 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.